Academic Commons

Articles

Chorea Associated with High Titers of Antiphospholipid Antibodies in the Absence of Antiphospholipid Antibody Syndrome

Safarpour, Damoun; Buckingham, Sarah; Jabbari, Bahman

Background: Chorea associated with high titers of antiphospholipid antibodies in the absence of antiphospholipid antibody syndrome has been seldom reported.
Case report: An 89-year-old female developed persistent right side chorea associated with high titers of anticardiolipin antibody (antiphospholipid antibosies immunoglobulin (Ig)M, 45 MPL and 112 IgM aCL (MPL) after 3 months) but normal lupus anticoagulants. Her magnetic resonance imaging (MRI) showed no abnormality, but positron emission tomography (PET) demonstrated increased bilateral striatal metabolic activity, more on the left side. Her MRI showed no cause for chorea. The PET scan demonstrated a marked increase in the metabolic activity of the left basal ganglia.
Discussion: Her chorea remained unchanged over a 9-month follow-up period. The literature on chorea associated with high titers of antiphospholipid antibodies in the absence of antiphospholipid syndrome is reviewed.

Files

Also Published In

Title
Tremor and Other Hyperkinetic Movements
DOI
https://doi.org/10.7916/D8DB80M9

More About This Work

Academic Units
Center for Parkinson's Disease and Other Movement Disorders
Published Here
October 14, 2015
Academic Commons provides global access to research and scholarship produced at Columbia University, Barnard College, Teachers College, Union Theological Seminary and Jewish Theological Seminary. Academic Commons is managed by the Columbia University Libraries.